Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 21, NWS Albuquerque, NM

June 2, 2013Socorro County, Valencia County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 2, 2013, 4:33 PM MDT for Socorro County, Valencia County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2013, 4:33 PM MDT (22:33 UTC)
Expired
Jun 2, 2013, 5:00 PM MDT
In force
27 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 67 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2984 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WUUS55 KABQ 022233
SVRABQ
NMC053-061-022300-
/O.NEW.KABQ.SV.W.0021.130602T2233Z-130602T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
433 PM MDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO
  SOUTHERN VALENCIA COUNTY IN CENTRAL NEW MEXICO

* UNTIL 500 PM MDT

* AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
  BELEN...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AREAS JUST SOUTHEAST OF BELEN IN RURAL CENTRAL VALENCIA COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3472 10648 3444 10649 3440 10699 3450 10706
TIME...MOT...LOC 2232Z 242DEG 22KT 3461 10673

$$


KJ
1 follow-up statement
700 
WWUS55 KABQ 022250
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
450 PM MDT SUN JUN 2 2013

NMC053-061-022300-
/O.CON.KABQ.SV.W.0021.000000T0000Z-130602T2300Z/
SOCORRO-VALENCIA-
450 PM MDT SUN JUN 2 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
VALENCIA AND NORTH CENTRAL SOCORRO COUNTIES UNTIL 500 PM MDT...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THE CORE OF 
ONE STORM WAS LOCATED 11 MILES NORTHEAST OF VEGUITA...OR ABOUT 
9 MILES EAST OF BELEN...MOVING EAST AT 40 MPH.  A WELL-DEFINED CIRCULATION
WAS EVIDENT ALONG THE LEADING EDGE OF THE EASTWARD-MOVING OUTFLOW BOUNDARY
AND COULD SPAN A WEAK TORNADO.  THE OTHER STORM WAS LOCATED ABOUT 18 MILES
EAST OF BELEN ALSO MOVING NORTHEAST AT NEAR 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AREAS EAST OF INTERSTATE 25 IN RURAL VALENCIA COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHEAST PORTIONS OF VALENCIA COUNTY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3472 10648 3444 10649 3440 10699 3450 10706
TIME...MOT...LOC 2247Z 253DEG 33KT 3463 10660

$$


KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:16 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 2, 3:16 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT SUN JUN 2 2013

.DISCUSSION...
CLUSTER OF CONVECTION WHICH DEVELOPED OVER THE WEST-CENTRAL
MOUNTAINS AND WEST-CENTRAL HIGHLANDS PROPAGATING EWD TOWARD THE
MIDDLE RIO GRANDE VALLEY. CUMULUS BUBBLING OVER THE MANZANOS LOOKS QUITE
HEALTHY AND THINGS APPEAR ON TRACK FOR AN ACTIVE AFTERNOON AND
EVENING. SURFACE MOISTURE SLOW TO INCREASE BUT MIDLAND TX SOUNDING
AND MODELS ALL POINT TO A SIGNIFICANT PWAT/MOISTURE INCREASE JUST
BELOW 700 MB. APPEARS THAT MODELS OVER THE PAST COUPLE OF DAYS
WERE RIGHT ON TRACK WITH WHERE THE INITIAL AREA OF CONVECTION
WOULD GET GOING. EXPECT THAT THE LINE THAT IS DEVELOPING NOW WILL
CONTINUE TO PROPAGATE EWD...EXPANDING AS IT DOES SO. SHOULD GET AT
LEAST ISOLATED HAILERS WITH FAVORABLE SHEAR PROFILE AND INCREASING
MU CAPE VALUES FROM THE SOUTH CENTRAL HIGHLANDS EAST OUT ONTO THE
EAST-CENTRAL AND SE PLAINS.

12Z AND 18Z NAM CONTINUE TO SHOW PLENTY OF CAPE FOR STORMS TO
DIGEST OVERNIGHT OVER THE FAR EAST/SOUTHEAST PLAINS. SHOWERS AND
STORMS SHOULD ALSO CONTINUE OVER THE SC MTNS COULD CONTINUE INTO
THE LATE- NIGHT HOURS AS MOISTURE STREAMS IN FROM THE SOUTH THERE.

ONE DAY AND DONE SCENARIO...FOR THE MOST PART FOR WESTERN AREAS.
LINGERING CHANCES FOR SHOWERS AND THUNDERSTORMS ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN TOMORROW...THE FARTHER EAST THE BETTER
AS VERY DRY AIR FROM AZ MAKES A RETURN EASTWARD INTO WESTERN AND
CENTRAL NM BY AFTERNOON.

LATEST GUIDANCE SLIGHTLY FASTER WITH THE DEVELOPMENT OF A SFC LOW
OVER THE ERN PLAINS TUESDAY...AND THE RESULTING BACK DOOR FRONT ON
THE BACK/WEST SIDE SLIDING THROUGH THE NORTHEAST PLAINS TUESDAY
EVENING. NAM ALSO INDICATING THAT SOME MID-LEVEL MOISTURE WILL
TRICKLE NORTHWARD FROM NORTHERN MEXICO ON TUESDAY. ADDED IN ISOLATED
HIGH BASED/DRY STORMS FROM THE SW MOUNTAINS TUESDAY AFTERNOON AND
EARLY EVENING AS A RESULT.

MODELS TRENDING BACK TO MORE ACTIVITY FOR THE EAST WEDNESDAY
THROUGH AT LEAST FRIDAY AS SURFACE HIGH PRESSURE REMAINS ANCHORED
OVER THE NORTHERN PLAINS...KEEPING ELY SURFACE FLOW OVER NM. NW
FLOW ALOFT SHOULD PROVIDE A GOOD SHEAR ENVIRONMENT FOR STRONG TO
SEVERE STORMS EACH AFTERNOON AND EVENING WED THRU FRI. CONVECTIVE
MCC'S OVER THE SRN PLAINS AND ERN NM EACH EVENING WILL LIKELY SEND
LOW LEVEL RAIN COOLED AIR SURGES WESTWARD INTO THE RIO GRANDE
VALLEY AND POSSIBLY AS FAR WEST AS THE WEST- CENTRAL MTNS. LEFT IN
SLIGHT CHANCES FOR THE RIO GRANDE VALLEY BUT DRY AIR ENTRAINMENT
FROM A CONTINUED W-NW FLOW ALOFT WILL BE TOUGH TO OVERCOME WEST OF
THE CENTRAL MTNS.

33

&&

.FIRE WEATHER...
...DRY LIGHTNING THREAT THIS AFTERNOON...MAINLY NEAR AND WEST OF THE
CONTINENTAL DIVIDE...

CRITICAL FIRE WEATHER OUTLOOK...DRY LIGHTNING LIKELY FROM THE
ARIZONA LINE TO THE EAST SLOPES OF THE CONTINENTAL DIVIDE THROUGH
THIS EVENING. LOCAL CRITICAL FIRE WEATHER CONDITIONS DEVELOPING
MONDAY FOR AN HOUR OR TWO IN SPOTS OVER THE NORTHEAST
HIGHLANDS...NORTHEAST PLAINS...AND CENTRAL MOUNTAIN CHAIN DUE TO
LOCAL GUSTS AND LOW HUMIDITIES.

MODELS...IN REASONABLE AGREEMENT THROUGH THE UPCOMING WORK WEEK AND
INTO THE FIRST OF THE WEEKEND. DIFFERENCES ON FEATURE PLACEMENT AND
TIMING EMERGING FROM SUNDAY ONWARD. RIDGE ALOFT EXTENDS FROM
NORTHERN MEXICO ACROSS NEW MEXICO INTO THE CENTRAL ROCKIES AND THIS
BASIC CONFIGURATION WILL REMAIN NEARLY STATIONARY THROUGH MIDWEEK.
RIDGE CORE SHIFTING WESTWARD TO THE BAJA CALIFORNIA PENINSULA EARLY
THURSDAY ALLOWING WEAK NORTHWEST FLOW ALOFT TO SPILL OVER THE RIDGE
CORE AND CLIP THE NORTHEAST CORNER OF NEW MEXICO THROUGH EARLY
SATURDAY MORNING. TROUGH ALOFT BUILDING FROM CENTRAL COLORADO ACROSS
NORTHWEST NEW MEXICO TO THE MEXICO WEST COAST ON SATURDAY...AND JUST
WHAT THIS DOES ON SUNDAY IS NOT WELL HANDLED BY THE MODEL CONSENSUS.
EUROPEAN MODEL DIGS TROUGH DEEPLY INTO THE SOUTHWEST U.S. AND MOVES
THIS RAPIDLY EASTWARD TO THE OHIO VALLEY BY MONDAY...AS RIDGE CORE
BUILDS BACK IN OVER NEW MEXICO IN AN EASTWARD SLIDE. GFS MODEL KEEPS
THE TROUGH MUCH FURTHER NORTH...AND LEAVES NEW MEXICO UNDER A RIDGE
REGIME INTO MIDWEEK OF THE FOLLOWING WEEK. TOUGH TO RECONCILE THE
STORIES AT THIS POINT...BUT WILL NOD TOWARD ECMWF CALL ON LESS
SETTLED WEATHER AND INTRODUCE SOME LOW GRADE SHOWER CHANCES IN THE
OUTER PERIODS PENDING BETTER CONSENSUS.

OVERNIGHT...MUCH IMPROVED OVERNIGHT HUMIDITY RECOVERIES...WITH GOOD
TO EXCELLENT RECOVERIES CENTRAL AND EAST...AND FAIR TO GOOD
CONDITIONS WEST. GUSTY AND SHIFTING THUNDERSTORM WINDS OVER MUCH OF
CENTRAL NEW MEXICO WILL EASE BY MIDNIGHT...WITH SOUTHERLY COMPONENT
TO WINDS BECOMING MORE SOUTHWESTERLY BY DAYBREAK AS SURFACE LOW
DEEPENS RAPIDLY OVER EASTERN COLORADO.

FOR MONDAY...RIDGE REMAINING OVER NEW MEXICO...WITH WINDS ALOFT
BECOMING LIGHT SOUTHWEST. SURFACE LOW DEVELOPING OVER THE EASTERN
TIER OF THE STATE WILL TIGHTEN SURFACE PRESSURE GRADIENT AND PICK UP
WINDS SPEEDS MONDAY AFTERNOON. MOISTURE TUGGED IN FROM THE SOUTH AND
SOUTHEAST WILL BE ENOUGH TO KEEP MINIMUM HUMIDITIES JUST ABOVE
CRITICAL THRESHOLDS DESPITE THE GUSTS...AND LIMIT RED FLAG
CONDITIONS TO AN HOUR OR TWO IN SPOTS ACROSS THE NORTHEAST
HIGHLANDS...NORTHEAST PLAINS...AND THE CENTRAL MOUNTAIN CHAIN.
AFTERNOON THUNDERSTORM COVERAGE WILL CONTINUE CENTRAL AND
EAST...WITH OROGRAPHIC ENHANCEMENT OVER THE SUMMITS AND SLOPES OF
THE CENTRAL MOUNTAIN CHAIN. BEST CHANCES FOR WETTING RAINS WILL BE
CLOSEST TO THE TEXAS BORDER OVER THE SOUTHEAST CORNER OF THE STATE.
TEMPERATURES PEAKING OUT 6 TO 12 DEGREES ABOVE NORMAL CENTRAL AND
EAST...AND UP TO 6 DEGREES ABOVE NORMAL IN THE WEST. A DRYER
OVERNIGHT...WITH POOR HUMIDITY RECOVERIES STATEWIDE EXCEPT FOR
BETTER RECOVERIES IN THE EXTREME EAST. NO VENTILATION PROBLEMS.

FOR TUESDAY...WEAK WESTERLY WINDS ALOFT WITH RIDGE REMAINING IN
PLACE. SURFACE LOW SETTING UP OVER THE TEXAS PANHANDLE...BUT SURFACE
PRESSURE GRADIENT RELATIVELY WEAK MOVING WESTWARD ACROSS NEW MEXICO.
WEAK COOL PUSH WILL INVADE NORTHEAST AND EASTERN NEW MEXICO FROM THE
SOUTHERN PLAINS...WITH WINDS SHIFTING AROUND TO THE EAST THROUGH THE
AFTERNOON. PUSH WILL MAKE LITTLE WESTWARD PROGRESS...AND REMAIN
PRETTY MUCH OVER THE EASTERN AND NORTHEASTERN PLAINS THROUGH TUESDAY
NIGHT. MINIMUM HUMIDITIES BOTTOMING INTO THE SINGLE DIGITS PCT
TUESDAY AFTERNOON...BUT GENERALLY MODEST WIND SPEEDS WILL PRECLUDE
ANY WIDESPREAD CRITICAL FIRE WEATHER. GOOD TO EXCELLENT HUMIDITY
RECOVERIES EAST...POOR TO FAIR CENTRAL...AND POOR IN THE WEST. NO
VENTILATION ISSUES.

FOR WEDNESDAY...COOLER PUSH INTO NORTHEAST NEW MEXICO WILL BRING
TEMPERATURES DOWN TO EARLY JUNE NORMALS...WHILE REMAINDER OF THE
SATE REMAINS 3 TO 8 DEGREES ABOVE NORMAL. THUNDERSTORM COVERAGE
MOSTLY NORTHEAST PLAINS AND ADJACENT HIGHLANDS...AND SLOPES OF THE
CENTRAL MOUNTAIN CHAIN THROUGH WEDNESDAY AFTERNOON. LIGHT WINDS
ALOFT STARTING TO PICK UP SOUTHWEST SHIFT THROUGH WEDNESDAY
AFTERNOON IN ADVANCE OF SLOW MOVING TROUGH DEEPENING FROM CENTRAL
UTAH TO NORTHERN BAJA CALIFORNIA....AND SURFACE LOW SHIFTING TO WEST
CENTRAL TEXAS. WINDS GENERALLY LIGHT FOR THE DAY...EASTERLY OVER THE
EAST AND WESTERLY OVER THE WEST WITH CONVERGENCE PROVIDING A LITTLE
EXTRA SUPPORT FOR AFTERNOON THUNDERSTORM DEVELOPMENT. COOLER
TEMPERATURES EAST AND NORTHEAST WILL BOOST MINIMUM HUMIDITIES INTO
THE 20S PCT OR BETTER...WITH SINGLE DIGITS STILL COMMON ELSEWHERE.
EXCELLENT HUMIDITY RECOVERY WEDNESDAY NIGHT OVER THE EAST...WITH
FAIR TO GOOD RECOVERIES CENTRAL AND WEST.

OUTLOOK...THURSDAY THROUGH SATURDAY...TROUGH FROM CENTRAL ROCKIES TO
SOUTHERN CALIFORNIA SLIDING ACROSS NEW MEXICO THROUGH THURSDAY NIGHT
WITH NORTHWEST FLOW BUILDING IN OVER THE STATE THROUGH SATURDAY.
SURFACE TROUGH DEVELOPING OVER THE EASTERN END OF THE STATE SATURDAY
MORNING WILL TIGHTEN SURFACE PRESSURE GRADIENT AND PUSH THROUGH A
COLD FRONT ACROSS NORTHEAST NEW MEXICO FOR A MUCH BREEZIER DAY. 30S
PCT MINIMUM RH OVER THE EAST THURSDAY FALLING BACK INTO THE TEENS
AND 20S PCT SATURDAY...WHILE THE WEST REMAINS DRY. EASTERN SHOWER
AND THUNDERSTORM COVERAGE THURSDAY AND FRIDAY DECREASING IN
SATURDAY AS DRYER AND MORE STABLE AIR MOVES IN. DEGRADED VENTILATION
EAST ON THURSDAY IMPROVING TO EXCELLENT STATEWIDE BY SATURDAY.

SHY

&&

.AVIATION...
18Z TAF CYCLE
LOW LEVEL WINDS SHIFTING SOUTHERLY AND TRANSPORTING MOISTURE
NORTHWARD INTO THE HEART OF NEW MEXICO. UP VALLEY FLOW OVER THE
RIO GRANDE...AND UP SLOPE FLOW AGAINST THE CENTRAL MOUNTAIN CHAIN
WILL SET UP A BROAD THUNDERSTORM PATTERN FOR MID TO LATE
AFTERNOON...WITH STORMS CONTINUING PAST SUNSET. STORMS ALONG AND
SOUTH OF INTERSTATE 40 COULD CONTAIN HAIL AND STRONG WINDS
ESPECIALLY DURING THE LATE AFTERNOON. TAFS WRITTEN WITH VCTS
GROUPS WHERE TSTM DEVELOPMENT MOST LIKELY...TAILING OFF TO VCSH
GROUPS TO COVER LINGERING THUNDERSTORMS. RIDGE OVERHEAD INTO
MONDAY WITH WINDS SHIFTING TO SOUTHWESTERLY. TAFS HAVE LEFT OUT
MENTION OF REDUCED VIZ DUE SMOKE...ESPECIALLY FOR LVS...SAF...AND
ABQ. GUSTY WINDS NEAR THUNDERSTORMS AND GENERALLY SOUTHERLY FLOW
SHOULD KEEP RESTRICTING SMOKE AWAY FROM TAF SITES...BUT SHIFT TO
WEST ON MONDAY MAY PUSH SMOKE INTO SAF AND LVS BY LATE MONDAY
MORNING. WILL KEEP AN EYE ON THIS ONE FOR YOU.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  88  52  86 /  10   0   0  10
DULCE...........................  39  81  38  79 /  10   5   5  10
CUBA............................  46  83  43  80 /  30   5   5  10
GALLUP..........................  47  85  43  83 /  10   0   0  10
EL MORRO........................  41  80  38  80 /  10   5   0  10
GRANTS..........................  50  85  46  82 /  20   5   0  10
QUEMADO.........................  52  85  48  82 /  10   0   0   5
GLENWOOD........................  45  90  45  88 /  10   0   0   0
CHAMA...........................  43  74  42  76 /  20  10   5  10
LOS ALAMOS......................  58  81  57  83 /  40  30  10  10
PECOS...........................  52  81  53  82 /  50  20   5  10
CERRO/QUESTA....................  47  78  45  79 /  30  20   5  20
RED RIVER.......................  42  70  44  71 /  40  30  10  30
ANGEL FIRE......................  34  73  34  77 /  30  30   5  30
TAOS............................  45  82  43  81 /  30  20   5  10
MORA............................  50  80  49  81 /  50  20  10  20
ESPANOLA........................  51  87  49  87 /  30   5   0  10
SANTA FE........................  53  81  54  83 /  40  20   5  10
SANTA FE AIRPORT................  53  86  53  85 /  40  10   5  10
ALBUQUERQUE FOOTHILLS...........  59  88  60  87 /  40  10  10   5
ALBUQUERQUE HEIGHTS.............  62  90  61  89 /  30   5   0   5
ALBUQUERQUE VALLEY..............  58  92  56  91 /  30   5   0   5
ALBUQUERQUE WEST MESA...........  59  91  58  89 /  30   5   0   5
LOS LUNAS.......................  58  93  58  91 /  30   5   0   5
RIO RANCHO......................  58  92  58  89 /  30   5   0   5
SOCORRO.........................  61  98  60  92 /  30   5   0   5
SANDIA PARK/CEDAR CREST.........  51  85  52  85 /  50  20   5  10
TIJERAS.........................  57  87  56  87 /  40  10   5  10
MORIARTY/ESTANCIA...............  53  86  52  86 /  40  10   5  10
CLINES CORNERS..................  51  85  53  84 /  60  20  10  10
GRAN QUIVIRA....................  56  87  56  86 /  60  20   5  10
CARRIZOZO.......................  58  91  58  88 /  30  20   5  10
RUIDOSO.........................  53  83  58  82 /  50  20  10  10
CAPULIN.........................  55  82  55  82 /  20  10  10  30
RATON...........................  52  86  51  84 /  20  10  10  30
SPRINGER........................  53  87  51  86 /  40  20  10  20
LAS VEGAS.......................  52  85  53  84 /  30  20  10  10
CLAYTON.........................  60  95  61  89 /  20  20  10  20
ROY.............................  55  91  56  88 /  30  20  10  20
CONCHAS.........................  61  93  60  95 /  40  20  10  10
SANTA ROSA......................  62  94  63  93 /  60  20  10  10
TUCUMCARI.......................  66  99  65  96 /  40  20  10  10
CLOVIS..........................  61  95  62  96 /  40  20  10   5
PORTALES........................  63  96  64  97 /  40  20  10   5
FORT SUMNER.....................  63  95  64  96 /  60  20  10   5
ROSWELL.........................  67 100  67 102 /  50  20  10   5
PICACHO.........................  61  92  63  93 /  40  20  10   5
ELK.............................  58  89  62  89 /  50  20  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

33
Hazardous weather outlook, Jun 2, 6:00 AM MDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN JUN 2 2013

NMZ501>540-031200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL ARE POSSIBLE
THIS AFTERNOON AND EVENING OVER PORTIONS CENTRAL AND EASTERN NEW
MEXICO...MAINLY SOUTH OF INTERSTATE 40. LOCALIZED HEAVY RAIN FROM
THUNDERSTORMS MAY IMPACT PREVIOUS YEARS BURN SCARS IN LINCOLN COUNTY
INCLUDING THE LITTLE BEAR AND DONALDSON. ISOLATED DRY THUNDERSTORMS
WITH GUSTY WINDS AND LIGHTING ARE POSSIBLE THIS AFTERNOON AND
EVENING MAINLY FROM THE CONTINENTAL DIVIDE WESTWARD.

AREAS OF SMOKE FROM THE TRES LAGUNAS FIRE NEAR TERERRO AND THE
THOMPSON RIDGE FIRE NORTH OF JEMEZ SPRINGS MAY REDUCE VISIBILITIES
TO 3 MILES OR LESS AND IMPACT AIR QUALITY IN THE VICINITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AREAS OF SMOKE FROM THE TRES LAGUNAS FIRE NEAR TERERRO AND THE
THOMPSON RIDGE FIRE NORTH OF JEMEZ SPRINGS MAY REDUCE VISIBILITIES
TO 3 MILES OR LESS AND IMPACT AIR QUALITY IN THE VICINITY.

SPOTTY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN THE EAST
CENTRAL PLAINS TUESDAY AFTERNOON.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
LINCOLN...CHAVES...DE BACA...GUADALUPE...AND TORRANCE COUNTIES DUE
TO THE POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS.

In the hours before

Special weather statement, Jun 2, 2:58 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MDT SUN JUN 2 2013

NMZ506-507-519-520-022200-
LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
258 PM MDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIBOLA...WESTERN
BERNALILLO...VALENCIA AND NORTHERN SOCORRO COUNTIES THROUGH 400 PM
MDT...

AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS FROM 30 MILES WEST-SOUTHWEST OF
DOWNTOWN ALBUQUERQUE TO 10 MILES WEST OF BELEN...MOVING NORTHEAST AT
30 MPH.

THE MOST IMMEDIATE CONCERN WITH THESE STORMS WILL BE STRONG AND
POTENTIALLY DAMAGING OUTFLOW WINDS.  HAIL UP TO ONE-HALF INCH IN
DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH ANY OF THE
STRONGER STORMS.

MOTORISTS ALONG INTERSTATE 40 NEAR THE LAGUNA PUEBLO AND RIO PUERCO
MAY BE IMPACTED...AS WELL AS AREAS ALONG STATE ROAD 6 WEST OF LOS
LUNAS.

OTHER AREAS AFFECTED INCLUDE...BELEN...LOS LUNAS...ALBUQUERQUE...
VEGUITA...JARALES...LOS TRUJILLOS-GABALDON...RIO COMMUNITIES...LOS
CHAVEZ...TOME-ADELINO...TOME...VALENCIA...BOSQUE FARMS...ISLETA
PUEBLO...MEADOW LAKE...SOUTH VALLEY...RIO GRANDE NATURE
CENTER...TAYLOR RANCH...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY
AND LAS NUTRIAS.

THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
  INTERSTATE 40 BETWEEN MILE MARKERS 118 AND 162...
  INTERSTATE 25 BETWEEN MILE MARKERS 173 AND 234...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3521 10655 3477 10658 3440 10674 3437 10705
      3456 10749 3512 10728
TIME...MOT...LOC 2055Z 233DEG 28KT 3467 10696

KJ
Special weather statement, Jun 2, 3:59 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
359 PM MDT SUN JUN 2 2013

NMZ507-519>521-022300-
LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-SANDIA/MANZANO MOUNTAINS-WEST CENTRAL HIGHLANDS-
359 PM MDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO...VALENCIA...
EXTREME NORTHWESTERN TORRANCE AND NORTHERN SOCORRO COUNTIES THROUGH
500 PM MDT...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG THUNDERSTORMS JUST SOUTHEAST OF LOS LUNAS...AND FROM
12 MILES WEST TO 18 MILES SOUTHWEST OF BELEN...MOVING NORTHEAST AT
30 MPH.

NEAR ZERO VISIBILITIES IN BLOWING DUST MAY BE ENCOUNTERED AT TIMES
ASSOCIATED WITH OUTFLOW WINDS ACCOMPANYING ANY OF THESE STORMS. WIND
GUSTS UP TO 55 MPH ARE POSSIBLE.  ADDITIONALLY...HAIL UP TO ONE-HALF
INCH IN DIAMETER AND BRIEF HEAVY RAIN ARE EXPECTED AS THESE STORM
PASS THROUGH.

AREAS AFFECTED BY THIS STORM INCLUDE...BELEN...LOS LUNAS...
ALBUQUERQUE...VEGUITA...JARALES...LOS TRUJILLOS-GABALDON...RIO
COMMUNITIES...LOS CHAVEZ...TOME-ADELINO...TOME...VALENCIA...BOSQUE
FARMS...ISLETA PUEBLO...MEADOW LAKE...SOUTH VALLEY...RIO GRANDE
NATURE CENTER...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY...TAYLOR
RANCH AND ABEYTAS.

THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
  INTERSTATE 40 BETWEEN MILE MARKERS 134 AND 171...
  INTERSTATE 25 BETWEEN MILE MARKERS 177 AND 232...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3510 10702 3519 10660 3503 10639 3438 10664
      3454 10720
TIME...MOT...LOC 2154Z 239DEG 24KT 3469 10701

KJ
Local storm report, Jun 2, 4:02 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
402 PM MDT SUN JUN 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     TSTM WND GST     STANLEY                 35.15N 105.98W
06/02/2013  M58 MPH          SANTA FE           NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1301114

AAM

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:58 PM MDTSpecial Weather StatementABQBernalillo, Valencia62 min
Jun 2, 3:59 PM MDTSpecial Weather StatementABQBernalillo, Valencia61 min
Jun 2, 4:01 PM MDTSevere Thunderstorm WarningABQSocorro, Valencia59 min
Jun 2, 5:00 PM MDTSevere Thunderstorm WarningABQSocorro, Torrance, Valencia45 min
Jun 2, 5:53 PM MDTSpecial Weather StatementABQTorrance52 min
Jun 2, 5:58 PM MDTSpecial Weather StatementABQ62 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.